I have read through many of your posts and am glad to see there are good things to Topamax. I just thought I would take a moment to share an experience that occurred recently with my girlfriend and I.
My girlfriend takes Topamax primarily for frequent headaches and migraines, but I have come to learn it is prescribed for a wide spectrum ailments. She also is bipolar takes Lamictal (a fairly common drug) for that.
Anyways, I felt to need to inform people of what happened to her. It was a Friday night and we were about
to watch a TV series in my bedroom. I was going to grab the DVD out of a bag on the floor in my room and she just ran up to me and hugged me really hard. She is real cute and does things like that occasionally so I didn't really think much of it at the time. After about
a minute I tried to push her off and she tried hugging me even harder. She then looked up at me with a look of horror in her eyes and then and jumped onto my bed. She was kneeling on my bed and grabbing her head and I suddenly had no idea what the hell was going on. I immediately sat down next to her and comforted her and tried to figure out what was wrong. I was pretty scared...
She then kept saying she didn't know what was going on and to call 9-1-1. I wanted to make sure I knew what was wrong first before it came to that but she was having such severe pain in her head and then out of nowhere she started screaming loud, and I mean like someone is trying to murder you loud. I ran my butt downstairs and grabbed my dad and had him come up and had my sister call the 9-1-1 operator while I stayed and comforted her. Then she decided to lay down on her stomach on my bed and began to hyperventilate. She was having a hard time trying to calm down and she kept saying things to me that made me quite sad...
She started spilling out her final words to me like right out of a movie saying things like... "I love you... I'm not gonna make it. Tell my brother.... Make sure you tell Chris and John...."
I hadn't been more scared in my life. I kept saying, "You'll be fine babe, just breathe, you can't leave me like this. I know you can do it!"
To that she would just shake her head and say things like, "No, it's okay, it's my time..."
Long story short, the paramedics came and by then she had calmed down. Apparently she had no recollection of what happened in my room. While the paramedics were looking her over in my room, I was speaking with her mother on the phone and she had a similar episode a week prior to the the night of the incident, just less intense according to her mother. Scary, ya think?
Without getting any more in depth, it turned out she was just fine. I guess the big question here is if this has happened to anyone else and if it hasn't, you better make darn sure you and your doctor have an understanding of the side effects of this drug.
After the paramedics and all of them left, I found out that Topamax is known to cause: Hyperventilation, Tingling sensations in the limbs, weight loss, fatigue, difficulty trying to concentrate, and many more side effects. The scary thing is that she claimed to of experienced all of these side effects while on the medication.
If you want to know more about
what happened from her perspective, then perhaps I will add another post, but for now I want to see your initial reactions to this event.
Post Edited (badandywsu) : 7/16/2007 5:52:42 PM (GMT-6)